Missouri, 2001

Hail in Missouri, April 15, 2001

April 15, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 1:30 AM CST, 5 minutes earlier.

Area forecast discussion, Apr 15, 1:30 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT SUN APR 15 2001

BUSY MORNING SO FAR WITH A COUPLE WAVES OF SEVERE WEATHER
PUSHING THROUGH THE AREA.  MAIN FOCUS WILL BE WITH ONGOING
CONVECTION THIS MORNING...THEN WITH BIG COOL DOWN EXPECTED ON
MONDAY AND TUESDAY.

06Z MSAS HAS SURFACE LOW ACROSS SW MO WITH FRONTAL BOUNDARY
STRETCHING ACROSS CENTRAL MO.  MID LEVEL SHORTWAVE ALSO PUSHING
THROUGH AREA AIDING IN THE CONVECTION.  JUDGING BY CURRENT RADAR
TRENDS...PRECIPITATION SHOULD BE OUT OF AREA BY ZONE ISSUANCE TIME...
BUT WILL MAKE LAST MINUTE DECISION ON WHETHER OR NOT TO KEEP IN POPS
FOR EASTERN ZONES THIS MORNING.

FRONT SHOULD SAG SOUTH OF CWA THIS MORNING WITH HIGH PRESSURE
MOVING INTO THE CWA.  GOOD CAA TAKING PLACE BEHIND FRONT TODAY WITH
NW WINDS OF 15 TO 25 KTS EXPECTED.

FLOW ALOFT LOOKS TO BECOME MORE AMPLIFIED AND WILL DROP LOW OUT OF
CENTRAL CANADA INTO THE MID/UPR MS VLY MON/TUE.  THIS WILL DROP
TEMPS TO WELL BELOW NORMAL FOR THIS TIME OF YEAR AND MAY NEED SOME
FREEZE WARNINGS BY MONDAY NIGHT.  MOISTURE WILL ALSO INCREASE AHEAD
OF THIS SYSTEM AND MAY SEE SOME RAINFALL ALONG COLD FRONT.  MOS
POPS NOT TOO HIGH YET WITH THIS SYSTEM...AND WILL KEEP POPS LOW FOR
MONDAY FOR NOW.

TROF WILL SLIDE EAST BY MID-WEEK WITH RIDGE BUILDING BACK INTO
AREA.  ANOTHER LOW WILL DEVELOP OUT IN THE PLAINS WITH NEXT ROUND OF
CONVECTION POSSIBLE BY THE END OF THE WEPEK.

FCSTID = 5
SGF   71  41  56  29 /   0   0  30  20
JLN   72  43  59  31 /   0   0  30  20
UNO   75  42  58  32 /  10   0  20  20
VIH   70  38  54  28 /  10   0  30  20

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, Apr 14, 9:55 PM CST, 3 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1055 PM CDT SAT APR 14 2001

...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...

AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE
STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST
STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG
AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND
CASSVILLE.
T
A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR
LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO
CAMDENTON...WAYNESVILLE AND SALEM.

SUTTON
Local storm report, Apr 14, 10:45 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....U

1130 PM    COLUMBUS                  KS   1 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Apr 14, 10:50 PM CST, 2 hours 45 minutes before
MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 PM CDT SAT APR 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...
HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON...
OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS...
WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON...
LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

SUTTON
Local storm report, Apr 14, 11:27 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1029 PM    LINCOLN                   MO   .75 INCH HAIL
04/14/01   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1037 PM    COLE CAMP                 MO   .75 INCH HAIL
04/14/01   BENTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1100 PM    LINCOLN                   MO    MPH TSTM GUST
04/14/01   BENTON                         WINDOWS BLOWN OUT.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1104 PM    COLE CAMP                 MO    MPH TSTM GUST
04/14/01   BENTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.

1130 PM    COLUMBUS                  KS   1 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1135 PM    BAXTER SPGS               KS   .75 INCH HAIL
04/14/01   CHEROKEE                       REPORTED BY PUBLIC.

1135 PM    VERSAILLES                MO   WIND DAMAGE
04/14/01   MORGAN                         POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    JOPLIN                    MO   60 MPH TSTM GUST
04/14/01   JASPER                         REPORTED BY LAW
                   4                       ENFORCEMENT OFFICIAL.

1202 AM    DIAMOND                   MO   .88 INCH HAIL
04/15/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 14, 11:50 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1244 AM    AURORA                    MO   1 INCH HAIL
04/15/01   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1245 AM    VERONA                    MO   .88 INCH HAIL
04/815/01   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Apr 14, 11:53 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1207 AM    FARLINGTON                KS   .75 INCH HAIL
04/15/01   CRAWFORD                       REPORTED BY FIRE AND
                                          RESCUE.

1250 AM    REPUBLIC                  MO   .75 INCH HAIL
04/15/01  r GREENE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

The radar

The Springfield radar (KSGF), 185 km away, was scanning. The volume nearest the first event began at 07:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shannon

When
April 15, 1:35 AM CST
Where
Shannon County, Winona
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.017, -91.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239777.